MAUDE Adverse Event Report: ABIOMED, INC. IMPELLA 5.0; TEMPORARY NON-ROLLER TYPE LEFT HEART SUPPORT BLOOD PUMP

ABIOMED, INC. IMPELLA 5.0; TEMPORARY NON-ROLLER TYPE LEFT HEART SUPPORT BLOOD PUMP
Model Number IMPELLA 5.0
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Perforation of Vessels (2135); Thrombocytopenia (4431)
Date of Event 11/05/2021
Type of Reportable Event Death
Additional Manufacturer Narrative
The impella device was not received from the customer, therefore, investigation of the device was not possible.Should the device or any new information be received, a supplemental mdr will be filed.This report is being filed as part of a retrospective review of historical records.
 
Event or Problem Description
The user facility reported a patient with post cardiotomy cardiogenic shock/low cardiac output syndrome was on an impella 5.0 for mechanical circulatory support.During support, the patient experienced thrombocytopenia, and bicarbonate was added to the purge.Additionally, it was reported that the physician was unable to pass the pump into the axillary artery from the graft and the axillary artery was dissected.The vessel was repaired.Additional information noted the patient was made a do not resuscitate, care was withdrawn, and the patient expired.There is not enough information to exclude the impella device as an associated factor in the patient's demise.

Brand Name
IMPELLA 5.0
Common Device Name
TEMPORARY NON-ROLLER TYPE LEFT HEART SUPPORT BLOOD PUMP
Manufacturer (Section D)
ABIOMED, INC.
22 cherry hill dr.
danvers MA 01923
Manufacturer (Section G)
ABIOMED, INC.
22 cherry hill dr.
danvers MA 01923
Manufacturer Contact
derek sammarco
22 cherry hill dr.
danvers, MA 01923
MDR Report Key20813543
Report Number1220648-2024-24436
Device Sequence Number13109511
Product Code OZD
UDI-Device Identifier00813502011180
UDI-Public(01)00813502011180(10)1465640(17)220131
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
P140003
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2021
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 11/29/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/31/2022
Device Model NumberIMPELLA 5.0
Device Catalogue Number005062
Device Lot Number1465640
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/05/2021
Initial Report FDA Received Date11/29/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured01/30/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Death;
Patient Age55 YR
Patient SexMale
Patient EthnicityNon Hispanic
Patient RaceWhite